MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE DISTAL ATTACHMENT

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-10704
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus was informed of the customer's event via mw5107777.The customer reported, during an unknown procedure, the distal attachment attached to the endoscope was seen in the patient's stomach.It was retrieved with a roth net.The distal attachment was inspected prior to use and no issues were found.The distal attachment was inspected after removal from the patient and found to be cut in half.A request for additional information is in progress.Update: this event includes 2 complaints: (b)(6)- distal cap.(b)(6)- unknown egd scope/gm-418500, (b)(6) 2022.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key14188968
Report Number2951238-2022-00385
Device Sequence Number17192139
Product Code FDS
UDI-Device Identifier04953170278266
UDI-Public04953170278266
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/22/2022
Report Date (Section F) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-10704
Device Lot Number19K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/25/2022
Event Location Hospital
Date Report to Manufacturer03/25/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN OLYMPUS ENDOSCOPE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown